The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Ipi/Yervoy – Itchy skin?

Forums General Melanoma Community Ipi/Yervoy – Itchy skin?

  • Post
    claudia-uk
    Participant

      My husband received his second infusion last Friday. He now has very itchy skin on the legs and arms, but it doesn;t show any rash. I often read that a rash is a good sign that Ipi works.But what about  itchy skin without a rash?

      We are waiting not for sigsn that Ipi starts working but are not sure if that is a sign or unrelated.

      Besides that he is very tired, but was tired before Ipi anyway.

      My husband received his second infusion last Friday. He now has very itchy skin on the legs and arms, but it doesn;t show any rash. I often read that a rash is a good sign that Ipi works.But what about  itchy skin without a rash?

      We are waiting not for sigsn that Ipi starts working but are not sure if that is a sign or unrelated.

      Besides that he is very tired, but was tired before Ipi anyway.

      Loading spinner
    Viewing 3 reply threads
    • Replies
        KatyWI
        Participant

          I had itchy skin with no rash.  In fact I'm having a second bout of itchiness now, three months after my last infusuion.  Your husband's itchiness is probably related to the ipi.  I hope he has great results!

          KatyWI

          Loading spinner
            claudia-uk
            Participant

              And did Ipi I work for you?? I hope you had good results!

              Loading spinner
              KatyWI
              Participant

                Um, good question!  What was monitored remained stable during treatment – but my doctor was using chest/abdomen/pelvis CT for monitoring.  When I had a PET scan later, there was a new subQ on my thigh, and there's no way to tell if it arose before starting Ipi or during treatment.  At the end of my four-infusion cycle, I had my four subQs resected, so I would be considered NED as of March.  Scans in June.  If I stay NED, I will count it as a victory for my immune system and Ipi!

                KatyWI

                brain mets, breast mets, subQs, lymph node mets

                Loading spinner
                KatyWI
                Participant

                  Um, good question!  What was monitored remained stable during treatment – but my doctor was using chest/abdomen/pelvis CT for monitoring.  When I had a PET scan later, there was a new subQ on my thigh, and there's no way to tell if it arose before starting Ipi or during treatment.  At the end of my four-infusion cycle, I had my four subQs resected, so I would be considered NED as of March.  Scans in June.  If I stay NED, I will count it as a victory for my immune system and Ipi!

                  KatyWI

                  brain mets, breast mets, subQs, lymph node mets

                  Loading spinner
                  claudia-uk
                  Participant

                    And did Ipi I work for you?? I hope you had good results!

                    Loading spinner
                  KatyWI
                  Participant

                    I had itchy skin with no rash.  In fact I'm having a second bout of itchiness now, three months after my last infusuion.  Your husband's itchiness is probably related to the ipi.  I hope he has great results!

                    KatyWI

                    Loading spinner
                    Jerry from Cape Cod
                    Participant

                      Hi Claudia,

                      It's called a phantom rash.  It's mostly an inflammaion of some nerves from the autoimmune reaction.  Sometimes a rash will develop. Oftne it is a faint lacy rash.  In severe cases actual hives are possible (RARE).

                      I've had the itches for just about all of the 115 weeks I've been on IPI.  After awhile you either get used to it or it's not as bad then it will flare.  Everyone has different reactions.  Sometimes folks need a fairly powerful med for the nerve reaction.  I was on one of those for a few months, but I felt like a zombie most of the time.  I'd rather just take over the counter benedryl and itch.

                      I'm currently No Evidence of Melanoma.

                      Jerry from Cape Cod

                      Loading spinner
                        CKasper
                        Participant

                          Hi,

                          No IPI for me, but had severe rash and itching after high dose INF Therapy and guess what??? It never went away

                          One of those rare side effects.

                           

                          C

                          Loading spinner
                          CKasper
                          Participant

                            Hi,

                            No IPI for me, but had severe rash and itching after high dose INF Therapy and guess what??? It never went away

                            One of those rare side effects.

                             

                            C

                            Loading spinner
                          Jerry from Cape Cod
                          Participant

                            Hi Claudia,

                            It's called a phantom rash.  It's mostly an inflammaion of some nerves from the autoimmune reaction.  Sometimes a rash will develop. Oftne it is a faint lacy rash.  In severe cases actual hives are possible (RARE).

                            I've had the itches for just about all of the 115 weeks I've been on IPI.  After awhile you either get used to it or it's not as bad then it will flare.  Everyone has different reactions.  Sometimes folks need a fairly powerful med for the nerve reaction.  I was on one of those for a few months, but I felt like a zombie most of the time.  I'd rather just take over the counter benedryl and itch.

                            I'm currently No Evidence of Melanoma.

                            Jerry from Cape Cod

                            Loading spinner
                        Viewing 3 reply threads
                        • You must be logged in to reply to this topic.
                        About the MRF Patient Forum

                        The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                        The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.